MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FLEXIBLE PASSING PIN 13.50 X 2.4MM; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. FLEXIBLE PASSING PIN 13.50 X 2.4MM; ACCESSORIES,ARTHROSCOPIC
Catalog Number 72201594
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/20/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during acl procedure, the device broke into the femur.All pieces were removed from patient.There was no delay or patient injuries reported but it is unknown how the procedure was finished since there was no backup device available to complete the procedure.
 
Additional Manufacturer Narrative
The reported flexible passing pin is intended for use in treatment, was not returned for evaluation.A relationship between the product and reported incident cannot be established as the product was not returned.Without the reported product a visual evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, the device broke during use, causing it to break off in the patient.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: excessive forces applied to the device can result in failure.The instructions for use were reviewed and were found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
Additional information.
 
Event or Problem Description
It was reported that during acl procedure, the device broke into the femur.All pieces were removed from patient.A back up was available and it was used next to the original hole.No delay or patient injuries were reported.

Brand Name
FLEXIBLE PASSING PIN 13.50 X 2.4MM
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8392857
Report Number1219602-2019-00263
Device Sequence Number18895435
Product Code NBH
UDI-Device Identifier03596010601452
UDI-Public03596010601452
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2021
Device Catalogue Number72201594
Device Lot Number50624546
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/20/2019
Supplement Date Received by Manufacturer03/14/2019
04/03/2019
Initial Report FDA Received Date03/05/2019
Supplement Report FDA Received Date03/15/2019
04/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age30 YR